MAUDE Adverse Event Report: FACET TECHNOLOGIES CAREFINE; PEN NEEDLE

FACET TECHNOLOGIES CAREFINE; PEN NEEDLE
Catalog Number 1100027
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after injection using a 4mm x 32g carefine pen needle, the needle was broken and could not be located.User reported it may have fallen to the floor.No injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Patient end of needle cannula was broken off at epoxy bond joint.Microscopic examination revealed that the cannula had broken due to a large shear force, as the lumen was greater than 50% occluded by the needle wall and there was some disruption to the epoxy bond adjacent to the cannula.

Brand Name
CAREFINE
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
FACET TECHNOLOGIES
3900 north commerce dr
atlanta GA 30344
MDR Report Key7834145
Report Number3011617315-2018-00001
Device Sequence Number1445612
Product Code FMI
UDI-Device Identifier00894743001789
UDI-Public894743001789
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2020
Device Catalogue Number1100027
Device Lot Number5B606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight66